MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4006C0203
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the a1 segment of the anterior cerebral artery using a neuron max 6f 088 long sheath (neuron max), a px slim delivery microcatheter (px slim), a penumbra coil 400 (pc400), and a non-penumbra catheter.During the procedure, the physician advanced the px slim into the target vessel using the neuron max and catheter.Next, while advancing the pc400 through the px slim, the physician experienced resistance and decided to retract the pc400.Upon retraction, the pc400 unintentionally detached and was stuck within the px slim.Therefore, the px slim containing the detached pc400 was removed from the patient.The procedure was completed using three non-penumbra coils, the same neuron max, the same catheter, and a non-penumbra microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by the distributor on 11/22/2022:  1.Section a.Box 1.Patient identifier.  evaluation of the returned pc400 confirmed that the embolization coil was detached from the pusher assembly, and the pusher assembly was not returned for evaluation.Further evaluation revealed that the sr component was fractured, and the embolization coil had offset coil winds.This type of damage may occur if the device is manipulated against resistance during use.The fractured sr component likely contributed to the coil detaching.The root cause of resistance during the procedure could not be determined.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15845516
Report Number3005168196-2022-00556
Device Sequence Number5981987
Product Code HCG
UDI-Device Identifier00814548011776
UDI-Public814548011776
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4006C0203
Device Lot NumberF108956
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Date Report Sent to FDA01/01/2005